I have been on effexor xr for nearly 6 years............I too am going through many of the withdrawals as everyone else has. The insomnia, the electric zap feelings in my head, tremors, anxiety, crying for no reason. I was wondering if anyone had anything good to say about going off it, how they felt, how long it took, etc. I have read the side effects such as high blood pressure, weight gain, and these are the main reasons I am going off it, I think I can deal with the anxiety, which was the reason for taking it, but I'd like to hear someone say they feel better, have lost weight they had gained while taking it and decreased blood pressure. How do you feel now that your off it?
Did u just take yourself off of it cold turkey? When taking your self of meds you have to slowely go off of it are the side effects will be worse! I was tooken off of celexa and put onto effexer but i have had to be weined off of the celexa first. I had the same side effect as you are having but not as bad as you make them sound. Did u think about trying something different at all? I would talk to you doctor and ask them what you should do and how you should wein yourself off cause youa re on XR and them you cant just break in half you actually have to get a lower dose of them meds! Good luck hope u feel better!
No I had consulted with my regular Doctor about going off. I went from 150mg to 75mg to 37.5mg. We dedided that I would not be taking anything else for my Anxiety other then the xannax I take on an as needed basis. I appreciate your reply but not the answers to my original stated questions.
I was on effexor for many years about two years ago Like yourself I was on 150mg and this was gradually reduced I was on 75 mg of effexor when I fell pregnant and decided just to stop them. I have never taken recreational drugs but I can imagine the feeling was the same. The pains in my body were unbelievable I felt like I had been battered and bruised. I felt unemotional then very emotional and very disorientad Im sure there are other symptoms but fortunately they only lasted bout a week. I had no medication until my son was 8 months old about 15 months after stopping effexor I was a bit depressed so was give prozac which I have been on for the pass year not without problems though Anyway you can get over the side effects of taking effexor in about a week but everyone is different Wishing you luck:)
first of all, i'd like to say best of luck to you. i can understand what you are going through as i am also currently trying to quit effexor xr. and i want to tell you that there is hope. there is light at the end of the tunnel.
i was prescribed this drug (street drug in my view) around 12 yrs ago, by a very close relative. i was raised in a highly dysfunctional family, my parents fought like dogs all day every day. around age 17 i started getting depressed. first a doctor prescribed prozac 10 mg, which i took for 10 days and left it without any problem. i was fine for some time after that. then after break up with a boyfriend, and severe problems at home i started having panic attacks. i wish now that i had gone into behavioral therapy and i wish i had learned to cope with problems instead of leaning on antidepressants. one of my close friends also having panic attacks at the same time took the other route. she refused to take medication and got rid of panic attacks, learned to manage anxiety and life problems and i never listened to her.
anyway here i am, 12 yrs later. firstly, i was never really depression free and anxiety free on effexor. i was just numb. i never learned to deal with my crappy family, their crap problems and just numbed the pain and avoided the inevitable. during my 12 yrs on effexor, i couldn't get pregnant. with no apparent physical problems, i was still unable to conceive. a few months ago, while smoking marijuana once a week with friends i suddenly got pregnant. now my doctor says i have to stop taking effexor as it is dangerous for the baby. i'm still in my first trimester. i don't drink or smoke. and haven't smoked marijuana more than 3 or 4 times in life.
10 days ago i stopped taking effexor after talking to my relative psych doctor. i have no support for him as he completely denies knowing about any withdrawals from effexor. he keeps saying (very nicely) that its actually all in my head. and other people who report it are also not reliable sources of info because they are all disturbed to begin with. so with no emotional support from my doc, my family, even my husband, i started on the venture. thank god i read online about bridging with prozac. i had tried twice to get off effexor cold turkey and could never do it past 2 days. this time, i got prescription for 10 mg prozac. i was already on the lowest dose of effexor 37.5 mg every other day for the past 1 year. so one day i just switched to prozac and instead of effexor i took 5 mg (half a pill) of generic prozac. took prozac 5 mg for 3 days and then stopped all meds. i got withdrawal symptoms but atleast 80% less severe. i have slight nausea for the last 10 days, occasional brain zaps which were more the first few days now down to once or twice a day, worst of all i got insomnia. for the first time in my life, i can't sleep more than 4 or 5 hrs every night. i wake up in the middle of the night, get nightmares and lay awake for half an hour then go back to sleep. its actually a pleasant surprise for my hubby that i wake up early in the morning as i was a notoriously heavy sleeper while on effexor for 12 yrs. i could sleep at least 10 hrs a night.
slowly but surely, things are getting better. less brain zaps, less nausea (nausea can also be my pregnancy symptom), lesser hopeless feeling. one thing that helped me the most is prayer. i pray day and night, and whenever i feel weak. and it really really helps. i hope i'll be able to stay off these medicines forever. i hope my baby won't be effected by these meds or their withdrawal symptoms. i have to do it for my baby and me. i feel good not taking any medicine every morning. thats the biggest reward. thats my sunshine at the end of the tunnel. i wish you'll be able to get through this too. all the best and sorry for the long reply. i just have no one else to talk to about this. keep us updated about your progress and ask your doc about using the "prozac bridging" technique. you can find out more on internet about this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.